Hail, Eastland
- When
- October 26, 3:00 PM CST
- Where
- Eastland County, Eastland
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.400, -98.820
Severe thunderstorms developed as a strong shortwave and cold front moved into the region. These storms produced lots of hail up to golf ball sized.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Severe thunderstorms developed as a strong shortwave and cold front moved into the region. These storms produced lots of hail up to golf ball sized. One person was struck by lightning in Montague County but survived without significant injuries. Some flash flooding also occurred in Tarrant County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 26, 2:19 PM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 319 PM CDT SAT OCT 26 2013 .DISCUSSION... THE WEATHER ACROSS NORTH TEXAS WILL BE ACTIVE OVER THE NEXT 12 TO 18 HOURS AS LIFT FROM A PASSING SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT INTERACTS WITH MOISTURE AND INSTABILITY. THE CENTER OF THE SHORT WAVE WILL MOVE FROM THE EASTERN TEXAS PANHANDLE LATE THIS AFTERNOON AND REACH EASTERN OKLAHOMA BEFORE DAYBREAK SUNDAY. AS THE UPPER TROUGH AXIS MOVES EAST...A COLD FRONT WILL MOVE SOUTH/SOUTHEAST. THE FRONT WILL NOT MAKE IT INTO NORTH TEXAS UNTIL LATER THIS EVENING AND WILL MOST LIKELY NOT CLEAR THE FORECAST AREA UNTIL ABOUT MIDDAY SUNDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING AHEAD OF THE SHORT WAVE WITH THE BEST COVERAGE OF STORMS ACROSS THE NORTHWEST SECTIONS OF NORTH TEXAS WHERE LIFT...MOISTURE AND INSTABILITY WILL BE MOST ABUNDANT. SOME SEVERE STORMS ARE POSSIBLE THROUGH EARLY EVENING GENERALLY WEST OF INTERSTATE 35. VERTICAL WIND SHEAR WILL BE SUFFICIENT FOR SUSTAINED UPDRAFTS AND A POTENTIAL FOR LARGE HAIL AND DAMAGING DOWNBURST WINDS. THE SEVERE WEATHER THREAT WILL DIMINISH AFTER SUNSET WITH DECREASING LOW LEVEL INSTABILITY. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT WITH THE BEST COVERAGE OF STORMS NEAR THE COLD FRONT. THUNDERSTORM CHANCES SHOULD DIMINISH/END ACROSS NORTH TEXAS ON SUNDAY WITH ONLY SOME POST FRONTAL SHOWERS EXPECTED. BRIEF RIDGING ALOFT IS EXPECTED ACROSS THE REGION SUNDAY THROUGH MONDAY AS THE SHORT WAVE DEAMPLIFIES AND TRANSLATES TO THE EAST AND A DEEP UPPER LOW DEVELOPS OVER THE WESTERN UNITED STATES. THIS PATTERN WILL ALLOW FOR A QUICK RETURN OF LOW LEVEL MOISTURE TO NORTH TEXAS. LARGE SCALE LIFT WILL INCREASE ON TUESDAY AND SOME WARM AIR ADVECTION SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS THE DEEP UPPER TROUGH MOVES EAST. PRECIPITATION CHANCES SHOULD END ON THURSDAY AS DRIER AIR MOVES IN BEHIND THE UPPER LOW AND ASSOCIATED PACIFIC COLD FRONT. THURSDAY NIGHT THROUGH SATURDAY WILL BE QUIET WITH DRY NORTHWEST FLOW ALOFT. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 60 74 60 82 67 / 80 20 5 10 10 WACO, TX 62 73 62 80 64 / 80 30 5 10 10 PARIS, TX 56 71 57 75 61 / 80 30 10 10 20 DENTON, TX 57 71 56 80 65 / 70 20 5 10 20 MCKINNEY, TX 57 73 57 77 63 / 80 20 5 10 10 DALLAS, TX 61 74 61 80 65 / 80 20 5 10 10 TERRELL, TX 61 73 59 78 65 / 80 30 5 10 10 CORSICANA, TX 63 74 61 80 65 / 80 30 5 10 10 TEMPLE, TX 63 76 62 82 65 / 80 30 5 10 10 MINERAL WELLS, TX 56 74 55 81 63 / 60 10 5 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 91/79
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 200 PM CDT SAT OCT 26 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 200 PM CDT SAT OCT 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS EVENING AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MOST OF NORTH TEXAS THROUGH THIS EVENING AND TONIGHT. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TUESDAY AFTERNOON THROUGH THURSDAY. BEST CHANCES APPEAR TO BE WEDNESDAY INTO EARLY THURSDAY. SEVERE WEATHER IS POSSIBLE DURING THIS TIME INCLUDING THE THREAT FOR HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING. DUNN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
249 PM CDT SAT OCT 26 2013
TXZ091-262015-
MONTAGUE TX-
249 PM CDT SAT OCT 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MONTAGUE COUNTY
AT 249 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF NOCONA...MOVING EAST AT 30 MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3399 9764 3396 9759 3391 9759 3392 9752
3391 9747 3386 9749 3383 9786 3386 9787
3386 9784 3392 9779 3395 9772 3400 9768
TIME...MOT...LOC 1949Z 261DEG 24KT 3393 9776SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT SAT OCT 26 2013
TXZ091-262045-
MONTAGUE TX-
317 PM CDT SAT OCT 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MONTAGUE COUNTY
AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A STRONG THUNDERSTORM 11 MILES NORTH OF NOCONA...MOVING
EAST AT 15 MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3399 9764 3396 9759 3391 9759 3391 9754
3392 9752 3391 9747 3387 9749 3384 9776
3392 9778 3395 9772 3398 9771 3400 9768
TIME...MOT...LOC 2017Z 259DEG 15KT 3394 9767SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
339 PM CDT SAT OCT 26 2013
TXZ129-262115-
EASTLAND TX-
339 PM CDT SAT OCT 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN EASTLAND COUNTY
AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF CISCO...MOVING EAST AT 25
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CISCO...EASTLAND...GORMAN
AND RISING STAR.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3237 9912 3237 9848 3220 9867 3209 9891
3209 9913
TIME...MOT...LOC 2038Z 279DEG 22KT 3221 9913The Dyess AFB radar (KDYX), 44 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
22 hail, 4 thunderstorm wind, 2 lightning, 2 flash flood, 1 flood, 1 heavy rain. Local standard time, as filed.
Near tennis ball sized hail was reported in Eastland.
Ping pong ball sized hail was reported 5 miles north of Rising Star.
Quarter sized hail was reported 5 miles north of St Jo.
Quarter sized hail was reported at Lake Proctor.
Half dollar sized hail was covering the ground in Proctor.
A 31-year old male was struck by lightning at the Rednecks with Paychecks event. The lightning struck the tree he was taking cover under and entered his body through his boot. He survived without serious injury.
A spotter reported half dollar sized hail north of Jacksboro.
Ping pong ball sized hail was reported 2 miles west of Runaway Bay.
Quarter sized hail was reported just south of Rhome.
Quarter sized hail was reported 5 miles west of Haslet.
Quarter sized hail was reported in the Sendera Ranch neighborhood.
Half dollar sized hail was reported south of Haslet.
Quarter sized hail was reported 1 mile north of McGregor.
Golf ball sized hail was reported 2 miles south of Haslet on FM 156.
Quarter sized hail was reported in Keller. The hail was driven by estimated 60 mph winds, causing damage to roofs and fences. Several roofs in the area needed to be at least partially replaced.
Thunderstorm winds estimated at 60 mph were reported in Keller. The winds blew down several large sections of fences.
NWS employee reports hail up to 1 near the intersection of Beach Street and Shiver Road.
Golf ball sized hail was covering the ground near Eagle Mountain Lake.
Hail up to the size of golf balls was covering the ground in Southlake.
Quarter sized hail was reported near the McGregor Municipal Airport.
Multiple trees were blown down across the county.
Several cars were stalled in high water on Trinity Blvd in Hurst, behind the Bell Helicopter facility. In addition, several cars were also stalled in high water in the construction area near Northeast Mall.
Seven inches of water was reported over Interstate 35W at North Loop 820.
Four roads in Coryell County were barricaded overnight due to heavy rainfall from thunderstorms.
Multiple trees were uprooted in Belton including a very large live oak.
Approximately half of the trees in Yettie Polk State Park were uprooted or heavily damaged by thunderstorm winds, and the park had to be closed. Crews from the public works department worked overnight to remove debris from roadways. Power lines were also knocked down in the park.
Heavy rainfall totaling 2-4 inches caused the Normangee ISD drain pipes to back up, flooding Normangee Middle School's multipurpose building. The library, counselor's office and the technology coordinator's office received the most damage. The front foyer area in the gym also had standing water and some of the floor boards in the gym were damaged. The carpet in the library and some of the low sheet rock had to be replaced.
A lightning strike damaged an underground cable near Lake Belton that caused the Gatesville Regional Water Intake Structure to lose power. As a result, all Gatesville ISD campuses and less than 100 homes were without water through Monday.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, October 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 476477, 476478, 476479, 476480, 476481, 476482, 476483, 476513, 476484, 476485, 476486, 476487, 476488, 476492, 476489, 476490, 476491, 476493, 476679, 476494, 476495, 476496, 476497, 476503, 476508, 476509, 481442, 476499, 481086, 476498, 481444, 481443.